MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 2.7MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM; SCREW, FIXATION, BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 2.7MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM; SCREW, FIXATION, BONE
Model Number 202.878
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: (b)(4).Lot unknown.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an open reduction internal fixation (orif) of the ulna procedure on (b)(6) 2017, the head of a 2.7mm 18mm cortex screw broke off into the patient as the surgeon was screwing it into a 2.7mm locking compression plate (lcp) plate.Fragments were generated in the patient and part of the screws threading was reported to be left in the patient¿s arm.All other fragments were reported as easily removed.During the time of the break, two (2) other 2.7mm 18mm cortex screws and the 2.7mm lcp plate were implanted in the patient.The plate and 2 screws remained in the patient and the surgery was completed using another 2.7mm 18mm cortex screw.The patient was reported to be in good condition following the procedure.There was a reported 10-minute surgical delay due to the break.Concomitant device reported: 2.7mm lcp plate 10 holes / 94mm (247.374, lot number unknown, quantity 1), screwdriver (part number unknown, lot number unknown, quantity 1).(b)(4).

Brand Name
2.7MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7146262
Report Number2939274-2017-50425
Device Sequence Number10994843
Product Code HWC
UDI-Device Identifier10886982145086
UDI-Public(01)10886982145086(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K113364
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number202.878
Device Catalogue Number202.878
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2017
Initial Report FDA Received Date12/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR
Patient Weight66